Hail, Todd
- When
- June 5, 3:51 PM CST to 3:52 PM CST
- Where
- Todd County, 2 mi NW of Clotho
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.033, -95.067
10 thunderstorm wind, 5 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 5, 1:31 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 231 PM CDT MON JUN 5 2006 .DISCUSSION...TONIGHT THROUGH THURSDAY SB CAPE VALUES IN EXCESS OF 2000 JOULES/KG HAVE DEVELOPED OVER NORTHWESTERN CWA AT OF 19Z. 0-6 KM SHEAR WELL BELOW 30 KTS...SUGGESTING THE POSSIBILITY OF PULSE SVR WRN CWA THIS AFTERNOON INTO THIS EVENING. HAVE STUCK WITH THE ORIGINAL MENTION OF SVR...WRN CWA...IN THE GRIDS FOR THIS EVENING. 18Z NAM AND 12Z LOCALLY RUN WRF-ARW HAVE SIMILAR SOLUTIONS WITH BASICALLY MULICELLULAR CONVECTION RACING EASTWARD ACROSS THE CWA TONIGHT. HAVE RAISED POPS TO CLOSE TO 90 PERCENT. 12Z NAM AND 18Z WRF SOUNDINGS VIEWED THROUGH BUFKIT TONIGHT HAVE LONG SKINNY CAPE PROFILE...MORE SUGGESTIVE OF HEAVY RAIN THAN SVR WEATHER...AS THE ATTENDANT UPDRAFTS ARE WEAKER WITH THE SKINNY CAPE PROFILES. SO...HAVE STUCK WITH THE MENTION OF HEAVY RAINS TONIGHT CENTRAL INTO EASTERN CWA. DEFORMATION ZONE ABOUT UPPER LOW SUGGESTED KEEPING A CHANCE OF SHOWERS GOING ACROSS EASTERN CWA ON TUESDAY. IN ADDITIONAL...ATTENDANT CLOUDS AND COOLER TEMPERATURES ALOFT SHOULD RESULT IN LOWER MAX TEMPERATURES FOR TUESDAY...LOWERED THEM TO MOS VALUES. IN THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...WE HAVE A 700 MB RIDGE MOVING ACROSS US...PUTTING AN END TO OUR VERY BRIEF WET SPELL. STUCK WITH GOING TEMPERATURES WHICH ARE CONSISTENT WITH LATEST MOS VALUES. LONGER TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT LONG WAVE HIGH PRESSURE RIDGE WILL PREVAIL OVER THE UPPER MIDWEST AND NORTHERN PLAINS EARLY IN THE PERIOD...THE WEATHER WILL START OFF DRY...THEN TURN WET OVER THE WEEKEND. LONG WAVE TROUGH OVER THE EASTERN HALF OF THE CONUS...WILL RETROGRESS OVER THE GREAT LAKES AND MIDWEST DURING THE LATTER HALF OF THE FORECAST PERIOD OR BY 12Z TUESDAY THE 13TH. SHORT WAVE TROUGH ALONG WITH MINOR IMPLUSES WILL SKIRT OVER THE NORTHERN PLAINS/UPPER MIDWEST THIS WEEKEND. THE LATEST GFS MODEL HAS THE SHORT WAVE DEEPENING OVER WESTERN GREAT LAKES AS THE LONG WAVE TROUGH PHASES WITH IT. HAVE EXPANDED SHRA/TSRA CHANCES OVER THE WEEKEND. MAX/MIN TEMPS ON THE COOL SIDE WITH READINGS MAX TEMPS MAINLY IN THE 70S AND OVERNIGHT LOWS IN THE 50S. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && NAISTAT/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 513 AM CDT MON JUN 5 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 513 AM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN MINNESOTA AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH FROM THE EASTERN DAKOTAS. THE THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ACROSS CENTRAL AND SOUTHERN MINNESOTA LATE THIS AFTERNOON...AND INTO WEST CENTRAL WISCONSIN THIS EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...MAINLY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA. AS THE STORMS CONTINUE DURING THE EVENING HOURS...ISOLATED HEAVY RAINFALL WILL BECOME THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA. LS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 PM CDT MON JUN 5 2006 MNZ041-052200- DOUGLAS- 401 PM CDT MON JUN 5 2006 AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF ELBOW LAKE...OR 20 MILES SOUTHEAST OF FERGUS FALLS...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MILLERVILLE BY 425 PM CDT. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RJN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
451 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 2 NW CLOTHO 46.04N 95.07W
06/05/2006 M0.75 INCH TODD MN TRAINED SPOTTER
&&
BVSThe Minneapolis radar (KMPX), 176 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
10 thunderstorm wind, 5 hail, 1 lightning. Local standard time, as filed.
Measured by MNDOT sensor along Highway 25 on south side of Morrison - Crow Wing County line.
Six inch diameter trees down.
Tree down across road.
Tree down across road.
Tree down over road.
Several 12 to 15 inch diameter trees toppled.
Highway 169 and County road 9. Multiple trees down over highway.
Tree toppled over road. Many 3 inch tree limbs down.
A few trees snapped. Some hail reported but diameter could not be determined. Combination of wind and hail damaged some crops across a small area. Three inches of rain reported in just over an hour.
Some crops had significant damage. Siding dented. Some vehicles damaged.
Ground white with hail. Crops sustained significant damage.
Church burned to the ground after lighting hit. One fire fighter was injured while fighting the fire.
Several trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515870, 5515871, 5515876, 5515872, 5515873, 5515874, 5515875, 5515877, 5515879, 5515878, 5515880, 5515935, 5515882, 5515937, 5515881, 5515936.